Lancaster EPrints

Noise-induced escape through a fractal basin boundary

Silchenko, A. N. and Luchinsky, D. G. and McClintock, Peter V. E. (2003) Noise-induced escape through a fractal basin boundary. Physica A: Statistical Mechanics and its Applications, 327 (3-4). pp. 371-377. ISSN 0378-4371

PDF (Physica2003EscapeFBBPostPrint) - Submitted Version
Download (401Kb) | Preview


    We study noise-induced escape within a discrete dynamical system that has two co-existing chaotic attractors in phase space separated by a locally disconnected fractal basin boundary. It is shown that escape occurs via a unique accessible point on the fractal boundary. The structure of escape paths is determined by the original saddles forming the homoclinic structure of the system and by their hierarchical interrelations.

    Item Type: Article
    Journal or Publication Title: Physica A: Statistical Mechanics and its Applications
    Additional Information: This is the author’s version of a work that was accepted for publication in Physica A. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Physica A, 327, 3-4, 2003 DOI: 10.1016/S0378-4371(03)00265-6
    Uncontrolled Keywords: Fractal basin boundary ; Noise-induced escape ; Saddle cycles ; Hierarchy
    Subjects: Q Science > QC Physics
    Departments: Faculty of Science and Technology > Physics
    ID Code: 10344
    Deposited By: Mrs Yaling Zhang
    Deposited On: 11 Jul 2008 09:52
    Refereed?: Yes
    Published?: Published
    Last Modified: 21 Jun 2016 01:02
    Identification Number:

    Actions (login required)

    View Item